MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0MM TI STERNAL LCKNG SCREW SELF-DRILLING/12MM; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0MM TI STERNAL LCKNG SCREW SELF-DRILLING/12MM; PLATE,FIXATION,BONE
Model Number 04.501.112.01
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent removal of the sternal locking screw.The reason for removal is because the screw was reported as loose.Surgical outcome and patient outcome are unknown.This report is for one (1) 3.0mm ti sternal lckng screw self-drilling/12mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was reported that there was no surgical delay or medical intervention required.Patient outcome reported as planned.
 
Event or Problem Description
Concomitant device: f/sternal locking plate (part: 413.582, lot: unknown, quantity: 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Product investigation was completed.Visual inspection of the returned device revealed one of the two locking thread-starts was deformed.There were minor nicks to the threads.Functional testing could not be performed as the plate was not returned.However, the deformation noted to the start of the locking thread could contribute to the loose complaint condition.The major diameter of the locking threads measured 3.41mm, which was within specification of 3.5mm -0.02/-0.126 per drawing.Measured with ca802.The following drawing was reviewed: sternal unilock screw.During the investigation no product design issues were observed that may have contributed to the complaint condition.A device history records review could not be performed as the lot was unknown.The complaint condition of loose is considered confirmed due to the noted deformation to the locking thread start.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.There were no issues during the manufacture of this product that would contribute to this complaint condition.As it is unknown when or how the damage to the threads occurred, no definitive root cause could be determined.It is possible the threads were damaged preoperatively, during implantation, or during explantation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.0MM TI STERNAL LCKNG SCREW SELF-DRILLING/12MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7942932
Report Number2939274-2018-54218
Device Sequence Number1514268
Product Code HRS
UDI-Device Identifier10887587017365
UDI-Public(01)10887587017365
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K093772
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.501.112.01
Device Catalogue Number04.501.112.01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2018
Initial Date Received by Manufacturer 09/15/2018
Supplement Date Received by Manufacturer10/17/2018
11/08/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date10/25/2018
11/09/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;